Kenyon Wheeler is 7 years old, an honor student and best friends with his labradoodle, Hunter.
He also has a little sister. She just got the flu.
"My son has a suppressed immune system," said Emily Jacobson, his mother, "so we felt it was necessary to give him Tamiflu to try and prevent him from getting the flu."
For the majority of people who take Tamiflu, the worst side effects you'll see are nausea, vomiting or maybe an upset stomach. But for Kenyon, it was much worse.
"It started about the day after he took his first dose," Jacobson said.
Kenyon went to the nurse's office at school several times that day.
"He thought that his food was poisoned, he had poison in his mouth, he wouldn't eat because he thought there were worms in his food," Jacobson said.
Abnormal behavior, hallucinations — not like Kenyon at all.
"It was very, very strange, and we knew something was up," his mom said.
This behavior continued for a couple of days, until finally, after seeking medical help, doctors advised to stop Tamiflu.
"I didn't know hallucinations and being paranoid were so extreme like this. It was absolutely horrible. To see your child go through something like this, it's heartbreaking," Jacobson said.
Pharmacist Brian McCullough told 10News Tamiflu can relieve symptoms quickly and prevent transmission of the flu for most people. There are some rare cases where people experience psychiatric symptoms.
"There have been rare reports of hallucinations and psychiatric symptoms in children," he said. "Parents are very concerned about this, but in general they are very rare."
After stopping Tamiflu, Kenyon is again running around with Hunter, and his mom has a message for other parents.
"I'm not saying don't take Tamiflu, I'm just saying be careful and know what to look for in your child," Jacobson said.
Please talk to your pediatrician if you have any questions and concerns.